Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Boston/Norton, MA

July 26, 2009Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2009, 11:57 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 11:57 PM EDT (03:57 UTC)
Expired
Jul 27, 2009, 12:30 AM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 270357
SVRBOX
CTC013-015-270430-
/O.NEW.KBOX.SV.W.0082.090727T0357Z-090727T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1157 PM EDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITY OF MANSFIELD...
  NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 1230 AM EDT

* AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COVENTRY...OR
  NEAR MANSFIELD...AND MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... WILLINGTON...ASHFORD...
  EASTFORD...UNION AND WOODSTOCK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4201 7220 4200 7184 4176 7223 4181 7238
TIME...MOT...LOC 0357Z 223DEG 34KT 4182 7228

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:23 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 26, 11:23 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1123 PM EDT SUN JUL 26 2009

.SYNOPSIS...
LOW PRESSURE IN SOUTHEAST CANADA AND HIGH PRESSURE OVER THE WESTERN
ATLANTIC WILL CONTINUE TO CIRCULATE A WARM AND HUMID AIRMASS INTO
SOUTHERN NEW ENGLAND FOR THE UPCOMING WEEK AND PROBABLY INTO NEXT
WEEKEND. WHILE THERE WILL BE MANY PERIODS OF DRY WEATHER SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY TONIGHT AND
MONDAY...THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW ISOLATED SEVERE THUNDERSTORMS HAVE AFFECTED THE REGION LATE
THIS AFTERNOON/EARLY EVENING. THERE APPEARS TO HAVE BEEN A MICROBURST
IN ANDOVER MA WITH A CELL THAT MOVED THROUGH THAT REGION EARLIER THIS
EVENING.

WE ARE IN A LITTLE BIT OF A LULL WITH JUST A FEW ISOLATED
THUNDERSTORMS ON RADAR. BOTH THE GFS AND NAM SHOW 0 TO 6 KM SHEAR
VALUES INCREASING TO BETWEEN 40 AND 50 KNOTS OVERNIGHT. SURFACE
DEW POINTS NEAR 70 SHOULD RESULT IN SURFACE CAPE VALUES REMAINING IN
THE 500 TO 1000 J/KG RANGE. THEREFORE...THE POTENTIAL FOR A FEW
ADDITIONAL SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE
OVERNIGHT HOURS. FINALLY...PRECIPITABLE WATER VALUES APPROACHING
2 INCHES WILL SET THE STAGE FOR HEAVY RAIN WITH THESE STORMS AS WELL AS
THE RISK FOR LOCALIZED FLOODING.

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING
NORTHEAST FROM NEW YORK CITY. THERE ARE ISOLATED THUNDERSTORMS THAT
BEAR WATCHING...PARTICULARLY SOUTH OF HARTFORD. WILL CONTINUE THE
FLOOD WATCH OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY...
THE SHOWERS AND THUNDERSTORMS SHOULD EXIT THE REGION SOMETIME DURING
THE EARLY TO MID MORNING HOURS.  WE MAY HAVE A FEW HOURS OF DRY
WEATHER DURING THE MORNING AND POSSIBLY SOME DECENT SUNSHINE.
HOWEVER...ANOTHER SHORTWAVE IN SOUTHWEST FLOW ALOFT WILL LIKELY
TRIGGER ANOTHER ROUND SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON AND EVENING.  0 TO 6 KM SHEAR VALUES OF 35 TO 40 KNOTS AND
DECENT INSTABILITY WILL BRING THE POTENTIAL FOR SCATTERED SEVERE
THUNDERSTORMS.

MONDAY NIGHT...
THE FOCUS FOR SHOWERS/THUNDERSTORMS DURING THE EVENING SHOULD
GRADUALLY PUSH INTO OUR SOUTHERN ZONES.  THE BULK OF THE ACTION
SHOULD BE OVER BY LATE EVENING. AREAS OF FOG...PERHAPS LOCALLY DENSE
WILL AFFECT THE REGION WITH LOTS OF LOW LEVEL MOISTURE IN THE REGION.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY AND WEDNESDAY...
UPPER AIR PATTERN REMAINS UNCHANGED WITH VORTEX SOUTH OF HUDSON BAY
YIELDING BROAD CYCLONIC FLOW ACROSS THE NORTHEAST. HOWEVER THERE IS
SOME SHORT WAVE RIDGING /ALBEIT WEAK/ THAT DEVELOPS OVER SOUTHERN
NEW ENGLAND BEHIND DEPARTING SHORT WAVE MON AND NEXT SHORT WAVE TROF
PROGGED TO ARRIVE HERE LATE WED OR WED NIGHT. THEREFORE SHOULD BE
SUFFICIENT SUBSIDENCE AND DEEP LAYER DRY AIR /AT LEAST IN THE MID
AND UPPER LEVELS/ FOR MAINLY DRY WEATHER WITH ANY SHOWER/TSTM
DEVELOPMENT TO BE ISOLATED OR WIDELY SCATTERED. THE EXCEPTION WILL
BE EARLY TUE AS SURFACE TROF MAY BE SLOW TO DEPART SOUTHEAST MA.
THEREFORE THE RISK OF SHOWERS/TSTMS MAY LINGER ACROSS THIS AREA INTO
TUE MORNING. HOWEVER A DRYING TREND IS EXPECTED AS THE DAY
PROGRESSES.

A GREATER CHANCE OF SHOWERS AND TSTMS WILL BE WED NIGHT AHEAD OF AN
APPROACHING SHORT WAVE AND ATTENDING FRONTAL BOUNDARY FROM THE WEST.

IT WILL REMAIN WARM AND MUGGY TUE AND WED WITH DEW PTS 65 TO 70 TUE
AND POSSIBLY LOW TO MID 70S WED. NAM AND GFS BOTH OFF 850 MB TEMPS
OF AROUND +15C/+16C. THIS COMBINED WITH SSW SURFACE WINDS AND GOOD
BOUNDARY LAYER MIXING WILL SUPPORT DAYTIME HIGHS WELL INTO THE 80S.
COOLER TEMPS EXPECTED ALONG THE SOUTH COAST OF MA AND RI GIVEN SSW
SURFACE WINDS. THERE IS A LOW PROBABILITY THAT A FEW LOCATIONS MAY
HIT 90 DEG WED AS 850 TEMPS PUSH +16C/+17C. HIGH DEW PTS WILL ALSO
KEEP OVERNIGHT MINS IN THE UPPER 60S TO LOW 70S.  BOTTOM LINE...VERY
SUMMER LIKE.

THURSDAY THROUGH SUNDAY...
BROAD MID LEVEL TROF REMAINS OVER THE GREAT LAKES INTO NEW ENGLAND
THIS PERIOD...AS ANOMALOUS RIDGE BUILDS NORTHWARD INTO WESTERN
CANADA /+PNA/. DIFFICULT TO TIME THE EMBEDDED SHORT WAVES/JET
STREAKS WITHIN THIS BROAD FLOW...BUT IN THE MEDIUM RANGE THERE IS
ABOVE AVERAGE AGREEMENT AMONG 12Z ECMWF/GFS AND GGEM OF A MODEST
SHORT WAVE AND ATTENDING COLD FRONT TO MOVE ACROSS THE REGION WED
NIGHT INTO THU. THEREFORE HIGHEST POPS WILL PLACED IN THIS TIME
PERIOD. THEREAFTER /FRI THRU SUN/ EXPECT MAINLY DRY WEATHER WITH A
SLIGHT CHANCE TO CHANCE OF A SHOWER OR TSTM AT ANY TIME WITH
PROBABLY THE HIGHEST CHANCE DURING THE AFTN AND EARLY EVENING.

AS FOR TEMPS...HIGHS IN THE 80S SHOULD CONTINUE WITH 850 TEMPS
AROUND +15C. HUMID CONDITIONS WILL CONTINUE AS WELL WITH DEW PTS IN
THE 60S...ALSO YIELDING WARM NIGHTS.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
EXPECTING SCATTERED SHOWERS AND ISOLATED TSTMS TO IMPACT SOUTHERN NEW
ENGLAND OVERNIGHT.

ANOTHER CONCERN IS IFR CIGS IN STRATUS AND FOG SOUTH AND EAST OF A
KGHG-KPVD-KGON LINE. THIS WILL CONTINUE TO AFFECT THE SOUTH COAST
AND ISLANDS OVERNIGHT. THIS AREAS OF LOW CLOUDS AND FOG SHOULD EXPAND
NORTHWEST OVERNIGHT...POSSIBLY REACHING KBOS AFTER 06Z.

THE FOG/STRATUS SHOULD THIN MONDAY MORNING. AFTER A BREAK...EXPECT
MORE SHOWERS/TSTMS TO FIRE DURING THE AFTERNOON. THIS WILL MEAN AN
IMPROVEMENT TO VFR DURING THE MORNING...THEN POTENTIAL FOR MVFR/IFR
IN AFTERNOON SHOWERS/TSTMS.

OUTLOOK /TUESDAY NIGHT THROUGH THURSDAY/...

VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG
AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE
OVERNIGHT HOURS INTO EARLY MORNING EACH DAY.  MVFR/IFR MAY BECOME
MORE WIDESPREAD WED NIGHT INTO THU AS SHOWERS AND TSTMS ACCOMPANY
THE PASSAGE OF A COLD FRONT. IMPROVING CONDITIONS LATER THU INTO
FRI.

&&

.MARINE...
SMALL CRAFT ADVISORIES POSTED FOR OUR SOUTHERN OUTER WATERS TONIGHT
THROUGH MONDAY NIGHT. WNA MODEL IS OVERDONE WITH ITS WAVE HEIGHT
FORECASTS...BUT DO EXPECT 4 TO 6 FOOT SEAS TO DEVELOP WITH PERSISTENT
SOUTHWEST FLOW LATER TONIGHT AND CONTINUE THROUGH MONDAY NIGHT. WE
ALSO MAY NEED NEAR SHORE SCA HEADLINES MONDAY AFTERNOON AS GOOD
MIXING OVER LAND MAY SUPPORT 25 KNOT WIND GUSTS.

THE OTHER CONCERNS WILL BE FOR AREAS OF FOG...WHICH WILL BE LOCALLY
DENSE ESPECIALLY DURING THE OVERNIGHT AND EARLY MORNING HOURS.
CONVECTION WILL ALSO AFFECT PORTIONS OF THE WATERS TONIGHT AS WELL
AS MONDAY AFTERNOON AND EVENING.

OUTLOOK /TUESDAY THROUGH FRIDAY/...

TRANQUIL WEATHER TUE AND WED WITH POSSIBLY SOME LEFTOVER SHOWERS
SOUTH COAST TUE. POOR VSBY AT NIGHT AND EARLY MORNING IN PATCHY
DENSE FOG. SHOWERS AND TSTMS MAY BECOME WIDESPREAD WED NIGHT AND THU
AS COLD FRONT APPROACHES THE REGION. IMPROVING WEATHER LATER THU
INTO FRI.

&&

.HYDROLOGY...
WITH 70+ DEW POINTS IN PLACE AND PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES...A FLASH FLOOD WATCH IS IN EFFECT MAINLY ALONG
AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. SOME STORMS WILL BE
CAPABLE OF DROPPING 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME.
CONCERN IS HEIGHTENED AS A RESULT OF THE SATURATED GROUND FROM THE
RECENT HEAVY RAINS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MAZ002>016-026.
NH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NHZ011-012-015.
RI...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR RIZ001>004-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ254>256.

&&

SYNOPSIS...NOCERA
NEAR TERM...BELK/FRANK
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...BELK/NOCERA
MARINE...FRANK/NOCERA
HYDROLOGY...BELK
Hazardous weather outlook, Jul 26, 4:36 PM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT SUN JUL 26 2009

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-272045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
436 PM EDT SUN JUL 26 2009

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR
DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A
POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS
POSSIBLE WITH ANY THUNDERSTORM.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>021-RIZ005-007-008-272045-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
436 PM EDT SUN JUL 26 2009

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR
DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A
POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS
POSSIBLE WITH ANY THUNDERSTORM.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-272045-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
436 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE
REGION THIS EVENING AND OVERNIGHT.  SOME OF THE STORMS THAT DEVELOP
MAY BECOME STRONG. THE MAIN THREAT WILL BE THE POTENTIAL FOR
GUSTY WINDS AND SMALL HAIL. IN ADDITION...HEAVY RAINFALL AND
LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH
THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL
FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A
POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS
POSSIBLE WITH ANY THUNDERSTORM.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY
NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>234-254>256-272045-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
436 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE. PATCHY DENSE FOG IS POSSIBLE
AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND
THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230-235>237-250-251-272045-
BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
436 PM EDT SUN JUL 26 2009

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. PATCHY DENSE FOG IS
POSSIBLE AT TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND
THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 26, 8:40 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
840 PM EDT SUN JUL 26 2009

MAZ003-004-010-011-270130-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-
840 PM EDT SUN JUL 26 2009

AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 4 MILES SOUTH OF PELHAM...OR ABOUT 5 MILES SOUTHEAST OF
AMHERST...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... LEVERETT...PELHAM...
  SHUTESBURY...NEW SALEM...WENDELL...PETERSHAM...ORANGE...ATHOL...
  PHILLIPSTON AND TEMPLETON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 26, 8:46 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/26/2009                   TOLLAND            CT   AMATEUR RADIO

            POWER LINES DOWN

0454 PM     TSTM WND DMG     WESTFORD                42.58N 71.43W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
            BRANCHES ARE ALSO DOWN.

0518 PM     TSTM WND DMG     CHELMSFORD              42.60N 71.37W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            3 TREES DOWN ON GRANDVIEW AND LOCK RDS.

0525 PM     TSTM WND DMG     LAWRENCE                42.70N 71.16W
07/26/2009                   ESSEX              MA   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON EASTON ST.

0525 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
07/26/2009                   ESSEX              MA   EMERGENCY MNGR

            MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.

0815 PM     TSTM WND DMG     SIMSBURY                41.88N 72.81W
07/26/2009                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
            ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD

&&

THOMPSON
Local storm report, Jul 26, 9:22 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/26/2009                   TOLLAND            CT   AMATEUR RADIO

            POWER LINES DOWN

0454 PM     TSTM WND DMG     WESTFORD                42.58N 71.43W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
            BRANCHES ARE ALSO DOWN.

0518 PM     TSTM WND DMG     CHELMSFORD              42.60N 71.37W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            3 TREES DOWN ON GRANDVIEW AND LOCK RDS.

0525 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
07/26/2009                   ESSEX              MA   EMERGENCY MNGR

            MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.

0525 PM     TSTM WND DMG     LAWRENCE                42.70N 71.16W
07/26/2009                   ESSEX              MA   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON EASTON ST.

0800 PM     TSTM WND DMG     WARE                    42.25N 72.25W
07/26/2009                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ON PARK AVE AND E STREET.

0815 PM     TSTM WND DMG     SIMSBURY                41.88N 72.81W
07/26/2009                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
            ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD

&&

THOMPSON
Local storm report, Jul 26, 9:55 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
955 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ELLINGTON               41.90N 72.47W
07/26/2009                   TOLLAND            CT   AMATEUR RADIO

            POWER LINES DOWN

0454 PM     TSTM WND DMG     WESTFORD                42.58N 71.43W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
            BRANCHES ARE ALSO DOWN.

0518 PM     TSTM WND DMG     CHELMSFORD              42.60N 71.37W
07/26/2009                   MIDDLESEX          MA   AMATEUR RADIO

            3 TREES DOWN ON GRANDVIEW AND LOCK RDS.

0525 PM     TSTM WND DMG     ANDOVER                 42.66N 71.14W
07/26/2009                   ESSEX              MA   EMERGENCY MNGR

            MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.

0525 PM     TSTM WND DMG     LAWRENCE                42.70N 71.16W
07/26/2009                   ESSEX              MA   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON EASTON ST.

0800 PM     TSTM WND DMG     WARE                    42.25N 72.25W
07/26/2009                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ON PARK AVE AND E STREET.

0815 PM     TSTM WND DMG     SIMSBURY                41.88N 72.81W
07/26/2009                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
            ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD

0925 PM     TSTM WND DMG     PHILLIPSTON             42.55N 72.13W
07/26/2009                   WORCESTER          MA   AMATEUR RADIO

            WIRES DOWN ON ROYALSTON STREET.

&&

THOMPSON
Special weather statement, Jul 26, 11:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1127 PM EDT SUN JUL 26 2009

CTZ002>004-270400-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
1127 PM EDT SUN JUL 26 2009

AT 1120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 7 MILES SOUTHEAST OF BERLIN...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...ROCKY HILL...
  WETHERSFIELD...GLASTONBURY...MARLBOROUGH...HEBRON...MANCHESTER...
  BOLTON...VERNON...ANDOVER...COLUMBIA...ROCKVILLE...ENFIELD...
  COVENTRY...WILLIMANTIC...WINDHAM...STORRS...
  WILLINGTON...SCOTLAND...MANSFIELD...HAMPTON AND CHAPLIN

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK
SAFETY INDOORS AT THE FIRST SOUND OF THUNDER. IF YOU ARE CAUGHT
OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES.

THOMPSON
Special weather statement, Jul 26, 11:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1152 PM EDT SUN JUL 26 2009

CTZ002>004-270415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
1152 PM EDT SUN JUL 26 2009

AT 1149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER COVENTRY...OR ABOUT 5 MILES SOUTHWEST OF MANSFIELD...MOVING
NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... STORRS...MANSFIELD...
  WILLINGTON...CHAPLIN...HAMPTON...ASHFORD...BROOKLYN...EASTFORD...
  DANIELSON AND KILLINGLY

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. VERY HEAVY
RAIN WILL LIKELY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF
WATER IN POOR DRAINAGE AREAS. THIS STORM IS ALSO PRODUCING FREQUENT
LIGHTNING. HEAD INDOORS AT THE FIRST SOUND OF THUNDER.

THOMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:07 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region38 min
Jul 27, 12:38 AM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region22 min
Jul 27, 4:22 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region38 min
Jul 27, 4:52 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region2 hr
Jul 27, 5:25 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jul 27, 6:22 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region114 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.